Dust Devil, Madison
- When
- June 3, 2:34 PM CST to 2:35 PM CST
- Where
- Madison County, Harvest
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 34.850, -86.770
A dust devil damaged a truck at a tree service company in Harvest, Alabama.
A dust devil damaged a truck at a Tree Service company in Harvest at around 3:34 pm.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HUN wrote it up.
A dust devil damaged a truck at a Tree Service company in Harvest at around 3:34 pm.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 3, 1:43 PM CST, 51 minutes earlier.
Area Forecast Discussion...UPDATED National Weather Service Huntsville AL 243 PM CDT FRI JUN 3 2016 .UPDATE... For 18Z TAFs. && .DISCUSSION... (Issued 1049 AM CDT FRI JUN 3 2016) Temperatures across the Tennessee Valley have already warmed into the lower 80s in many locations, with a few spots approaching 85F at this hour. A couple of thunderstorms have developed already this morning and are meandering north/northeastward. Skies are generally clear south of the TN River and are partly/mostly cloudy north of it, depending on the proximity to the widely scattered convection. Upstream (to our south), CU are developing rapidly, with a few more echoes popping up on regional radars across portions of central MS/AL. This trend will continue through the day, with scattered showers and storms expected through the aftn/early evening. There is a stalled cold front to our NW, and a developing sfc low over E TX. While the bulk of the convection will be confined to areas to our west (associated with these features), hi-res models do show diurnally-driven showers/storms popping up through the remainder of the day. The main threats with this activity will be gusty winds, heavy rainfall, frequent lightning, and perhaps some small hail (no widespread severe weather is anticipated). For the morning update: have made minor adjustments to sky,pop, and qpf grids for the rest of today. This was mainly to handle current observational trends, but slight tweaks were needed for the afternoon for expected activity later today. Will freshen wording in the zones and send them shortly. 12 && .AVIATION... For 18Z TAFs: Based on current radar trends...taking out -tsra tempo groups at kmsl. Will keep a temp group lowering cigs to around 5000 feet instead and amend if more widespread activity develops this afternoon and impacts the terminals directly. KTW && .HUN Watches/Warnings/Advisories... AL...NONE. TN...NONE. && For more information please visit our website at weather.gov/huntsville.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 333 AM CDT FRI JUN 3 2016 ALZ001>010-016-TNZ076-096-097-032345- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 333 AM CDT FRI JUN 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY...GENERALLY DURING THE AFTERNOON. GUSTY WINDS AND FREQUENT LIGHTNING ARE THE PRIMARY IMPACTS WITH ANY STORM THAT DEVELOPS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THUNDERSTORM CHANCES INCREASE ON SATURDAY...WITH SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED SATURDAY AND SUNDAY...AS A COLD FRONT PUSHES ACROSS THE AREA. SOME THUNDERSTORMS MAY PRODUCE GUSTY WINDS UP TO 50 MPH AND LOCALLY HEAVY RAINFALL...BUT SEVERE WEATHER IS NOT EXPECTED AT THIS POINT. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1239 PM CDT FRI JUN 3 2016 TNZ097-031830- FRANKLIN TN- 1239 PM CDT FRI JUN 3 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FRANKLIN COUNTY UNTIL 130 PM CDT... AT 1239 PM CDT...DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORM FROM NEAR TIMS FORD LAKE TO WINCHESTER...MOVING NORTHEAST AT 15 MPH. PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WINCHESTER...DECHERD...ESTILL SPRINGS...TIMS FORD LAKE...BELVIDERE... HARMONY AND LEXIE CROSSROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM THE PARENT THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3508 8628 3515 8631 3533 8619 3520 8602 TIME...MOT...LOC 1738Z 234DEG 11KT 3521 8619 KTW
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
135 PM CDT FRI JUN 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM HEAVY RAIN 3 NNE DECATUR 34.61N 86.98W
06/03/2016 E0.00 INCH MORGAN AL EMERGENCY MNGR
ISOLATED FLOODING WAS REPORTED AT THE INTERSECTION OF
CHURCH STREET AND 8TH STREET.
1225 PM HEAVY RAIN 2 NNE DECATUR 34.60N 86.98W
06/03/2016 E0.00 INCH MORGAN AL EMERGENCY MNGR
ISOLATED FLOODING WAS REPORTED AT THE INTERSECTION GORDON
DRIVE AND 9TH AVENUE SE.
&&
KWEBERSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
209 PM CDT FRI JUN 3 2016
ALZ006-031945-
MADISON AL-
209 PM CDT FRI JUN 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MADISON COUNTY UNTIL
245 PM CDT...
AT 209 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
MOORES MILL...MOVING NORTHEAST AT 10 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MOORES MILL AND NEW MARKET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM THE PARENT THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3488 8634 3486 8635 3485 8634 3483 8634
3478 8648 3481 8653 3495 8644
TIME...MOT...LOC 1909Z 226DEG 8KT 3483 8646
KTWSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
220 PM CDT FRI JUN 3 2016
ALZ006-032000-
MADISON AL-
220 PM CDT FRI JUN 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MADISON COUNTY UNTIL
300 PM CDT...
AT 220 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
MOORES MILL...MOVING NORTHEAST AT 10 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NEW MARKET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM THE PARENT THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3490 8634 3488 8634 3487 8635 3486 8635
3485 8634 3484 8634 3479 8643 3484 8650
3497 8643
TIME...MOT...LOC 1920Z 221DEG 9KT 3483 8644
KTWSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
252 PM CDT FRI JUN 3 2016
ALZ006-TNZ096-032030-
MADISON AL-LINCOLN TN-
252 PM CDT FRI JUN 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MADISON AND
SOUTHEASTERN LINCOLN COUNTIES UNTIL 330 PM CDT...
AT 252 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
NEW MARKET...MOVING NORTH AT 15 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...LINCOLN...FLINTVILLE...ELORA...SMITHLAND...PLEVNA...CR
YSTAL SPRINGS...KELSO AND MOLINO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM THE PARENT THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3513 8637 3512 8636 3514 8636 3515 8635
3514 8635 3494 8633 3492 8650 3514 8660
3517 8637
TIME...MOT...LOC 1952Z 170DEG 12KT 3501 8645
KTWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
333 PM CDT FRI JUN 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM TSTM WND DMG 2 SSE DECATUR 34.58N 86.98W
06/03/2016 MORGAN AL EMERGENCY MNGR
TREE REPORTED DOWN ALONG 11TH STREET AND 11TH AVENUE IN
DECATUR.
&&The national radar mosaic for the moment the first event began.
1 dust devil. Local standard time, as filed.
A dust devil damaged a truck at a tree service company in Harvest, Alabama.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2016Every state in 2016This day in weather historyWarnings in Alabama, June 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 629634.